I have had three episodes of tachycardia all brought on by the exertion of exercise. After my last episode of tachycardia, I was prescribed Cardicor (bisoprolol fumarate 2.5 daily). I am 26 year old female, currently overweight and would like to resume my normal exercise routine, however I have noticed that when I do exercise my heart rate does not increase much at all now that I'm taking Cardicor. My question is, since my heart rate isn't increasing, will I be burning less calories when I exercise? Any advice would be greatly appreciated.
I take Beta Blockers and I can be on the treadmill for 2 miles and my heart rate will not get above 80 to 90. I have talked to people that work out about this and they said unless you get your heart rate up then you are not really burning any calories. I ride the stationary bicycle and it tells how many you are burning and it is sad to know that you are peddling your rear off for nothing. I know that we should exercise daily but it so discouraging when it feels like you aren't going to reap the benefits of it. I to am about 15 pounds overweight. I try to stick to a good diet but the first time I cheat on it I gain. If someone knows of a miracle to shed pounds without getting your heart rate up to burn away calories please let me know.I have very high cholesterol and I take meds for it but the only way to raise your good cholesterol is through exercise. By the way I take 200mgs of Metropolol a day. 40 mgs of Pravastatin and 6mgs of Xanax. I feel like I rattle when I walk like a shaking a pill bottle. Good luck and if you get answers let me know.
Thanks and have a great new year.
Perhaps you should speak to your doctor about switching to a calcium channel blocker. It is very difficult to exercise with intensity while on beta blockers. Calcium channel blockers do not have that effect.
As Sunshine47 said, the Beta Blockers decrease the Heart Rate. During a recent Cardiolite Stress Test, the technician told me that my target was 175 beats per minute. I just laughed. After going for several minutes, and my legs (not my heart) ready to give out, likely from the lack of oxygen since my heart was not up to speed, my heart rate was only 125 beats per minute. I quite the test shortly after, though I had managed to out pace my PVCs. I take 50mg Atenolol in the morning, and 25mg at night.
Anyway, I also had a swallowing induced component to my arrhythmia, and had read that several people worked past this problem by losing weight. But how, with a slow heart beat?
Diet. Not some ludicrous fad Diet, just a significant reduction in the volume of food that I ate. It worked, I lost about 30 pounds, eating just one meal (no seconds) in the evening, predetermined snacks (a few cookies, not the box), and just did so day after day. And watch the drinks. An average serving of many drinks is 8 ounces, and in a 16 ounce drink you need to multiple the calories by 2. You can still drink such things, but I got in the habit of dumping about half of it out, otherwise tried to use low/no calorie drinks.
Strangely, it did not seem to help the swallowing induced arrhythmia. During that time, I read that Anorexics suffered a form of arrhythmia from not eating. Usually, and most of my working life, I would go the entire day without eating, eating far too much in the evening. I changed this to eating 1/2 of a peanut butter sandwich for breakfast, a small granola or similar snack at lunch, and a single helping of food for dinner. Eventually, the swallowing induced arrhythmia went away.
Happy New Year and wishes of great health for you and yours.
i have just been put on cardicor and taken of antenal as my blood presher was to low iv be on the other drug 7 years and worried that the new drug will not work for me i have svts and a high heart rate dose anyone know anything that will help me the doctors are not telling me much thank you teresa
boy do i know what you are talking about i bought a tradmill and since i am taking toperal verapamill my heart rate stays low. i am sweating and working as hard as my heart will let me i really hope i am not just wasting my time i want these 30 pounds gone i am pushing morethan my doc. said have you lost any yet? good luck. susan
I exercise at a Preventive Cardiology Fitness Center. I was told by a nurse that I could go slower longer and still lose weight. Also going from 4 days to 5 would make a difference in weight loss. I am on Atenolol and Norpace. I do not believe you are wasting your time. I also am watching my diet, cutting carbs. If you skips meals your body thinks you are starving and your metabolism slows.
The work done on a treadmill is a function of the speed and the grade. Most treadmills will tell you the number of calories you have expended during a workout. Your heart rate has nothing to do with it. That said, your stamina and ability is limited by your heart rate so the calories expended will be lower when on beta blockers but the exercise is still effective for maintaining good health and fitness. In any case, with or without heart issues, exercise is not an effective way to lose weight. You have to reduce caloric intake by eating less. There is no other way.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.